Hair loss when on Acitretan

I've had pustular plantar psoriasis for nearly a year now and its affected my mobility and general quality of life badly. Having PUVA on my feet & Acitretan at 50mcg daily, I've noticed thinning hair - on body, eyelashes , eyebrows, and scalp - to the extent there was nothing needing trimming when I went to the hairdresser for my 6 week trim. has anyone else had this? Have stopped the tablets now - will my hair growth re-start?

Last edited by

2 Replies

oldestnewest
  • Hello, I had the same reaction from this drug but no improvement in the condition. Hard to say about regrowth as I kept my eyebrows and eyelashes, some thinning of my hair (head} but body hair disappeared altogether and has not returned. I am back on PUVA after other medications with the amazing team at Queens Dermo. at Romford. As with all medications there can be side effects and we are all different as to sensitivity. One thing you might ask your team is if they can give you some samples of washing products like Double base, helps me with the itching, and Hydromol ointment, very comforting and softening. Hope this is of some help

    Jane

  • Thanks for the reply - I've also had no improvement in the condition. I already use Dermol for washing & lots of E45; I'm supposed to use 50:50 ointment but it's so messy!!! I will ask about Hydromol ointment next time I see the Dr at clinic. I'm now on PUVA for the second time round & think there's some improvement - as for the hair, we'll just have to wait & see. Glad you've got a great team working on you, Good Luck!

You may also like...